Alert archive / Virginia / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 79, NWS Wakefield, VA

May 10, 2017Mecklenburg County, Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at May 10, 2017, 9:52 PM EDT for Mecklenburg County, Virginia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2017, 9:52 PM EDT (01:52 UTC)
Expired
May 10, 2017, 10:30 PM EDT
In force
38 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Mecklenburg County, VA

The radar

The Raleigh/Durham radar (KRAX), 109 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 1.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2017-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2017-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
2016 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

079 
WUUS51 KAKQ 110152
SVRAKQ
VAC117-110230-
/O.NEW.KAKQ.SV.W.0079.170511T0152Z-170511T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
952 PM EDT WED MAY 10 2017

The National Weather Service in Wakefield has issued a

* Severe Thunderstorm Warning for...
  Mecklenburg County in south central Virginia...

* Until 1030 PM EDT

* At 951 PM EDT, severe thunderstorms were located along a line
  extending from Buffalo Springs to near Boydton, moving south at 35
  mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Minor damage to vehicles is possible. Expect wind damage 
           to trees and powerlines. 

* Severe thunderstorms will be near,
  Clarksville around 955 PM EDT. 

Other locations impacted by these severe thunderstorms include
Nelson, Beechwood, Finchley, John H Kerr Dam, Skipwith, Rogers
Corner, Richardson, Bracey, Buffalo Junction and Keats.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Please send your reports of hail and or wind damage...including
trees or large limbs downed...by calling NOAA'S National Weather
Service in Wakefield at
...7 5 7...8 9 9...2 4 1 5.
&&

LAT...LON 3658 7873 3658 7872 3664 7871 3667 7870
      3668 7870 3669 7868 3669 7865 3667 7862
      3664 7857 3669 7864 3670 7865 3679 7816
      3654 7809 3654 7873 3656 7874
TIME...MOT...LOC 0151Z 352DEG 32KT 3663 7865 3670 7831 

HAIL...1.00IN
WIND...60MPH
 
$$

44
2 follow-up statements
804 
WWUS51 KAKQ 110210
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
1010 PM EDT WED MAY 10 2017

VAC117-110230-
/O.CON.KAKQ.SV.W.0079.000000T0000Z-170511T0230Z/
Mecklenburg VA-
1010 PM EDT WED MAY 10 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR SOUTHERN MECKLENBURG COUNTY...

At 1009 PM EDT, severe thunderstorms were located along a line
extending from 9 miles south of Clarksville to 8 miles southeast of
Boydton, moving south at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Minor damage to vehicles is possible. Expect wind damage to 
         trees and powerlines. 

These severe thunderstorms will remain over mainly rural areas of 
southern Mecklenburg County, including the following locations: 
Nelson, Beechwood, Finchley, John H Kerr Dam, Richardson, Bracey, 
Buffalo Junction, Keats, Eppes Fork and Baskerville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3658 7873 3658 7872 3664 7871 3666 7870
      3667 7869 3666 7867 3667 7865 3667 7862
      3664 7857 3668 7863 3670 7814 3654 7809
      3654 7873 3656 7874
TIME...MOT...LOC 0209Z 352DEG 32KT 3650 7863 3657 7829 

HAIL...1.00IN
WIND...60MPH
 
$$

44
034 
WWUS51 KAKQ 110227
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
1027 PM EDT WED MAY 10 2017

VAC117-110236-
/O.EXP.KAKQ.SV.W.0079.000000T0000Z-170511T0230Z/
Mecklenburg VA-
1027 PM EDT WED MAY 10 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MECKLENBURG COUNTY
WILL EXPIRE AT 1030 PM EDT...
    
The storms which prompted the warning are moving into North 
Carolina. Therefore the warning will be allowed to expire.  However 
heavy rain is still possible with these thunderstorms over the next 
10 minutes. 

LAT...LON 3658 7873 3658 7872 3664 7871 3666 7870
      3667 7869 3666 7867 3667 7865 3667 7862
      3664 7857 3668 7863 3670 7814 3654 7809
      3654 7873 3656 7874
TIME...MOT...LOC 0226Z 352DEG 32KT 3637 7861 3644 7827 

$$

44

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 9:15 PM EDT, 37 minutes earlier.

Area forecast discussion, May 10, 9:15 PM EDT, 37 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
915 PM EDT Wed May 10 2017

.SYNOPSIS...
High pressure will remain over the Northeast United States
tonight through Thursday, as a frontal boundary extends from the
Ohio Valley southeast to off the coastal Carolinas. Low
pressure approaches from the southwest Friday night, then
crosses the area on Saturday. The low intensifies as it moves
off to the northeast Saturday night through Sunday.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Showers/tstrms over the sw piedmont progged to spread east and
south as weak low pre moves se along the stalled frontal
boundary just sw of the fa over the next few hrs. Thus,
increased pops there through midnight. Left grids as is past
midnight with chc shwrs. Dry N and E of RIC. Otw, mstly cldy
with low-level onshore flow and low temps in the 50s.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
Generally wet and cool conditions over the short term period as
a stationary frontal bndry remains in the vicinity Thu and Fri
and waves of low pres develop along the front. Likely PoPs for
Thu into Thu night over much of the area as stronger shortwave
energy aloft passes through the region. Highs Thu only in the
60s...about 10 degrees below normal. Continued cool and wet into
Fri as sfc low pres develops over the SE states ahead of an
approaching mid-level shortwave trough. The shortwave and
associated sfc low push through the area Sat, with 60-80% PoPs
and temps again in the 60s. Total pcpn through the period will
avg 1.5-2.0 in across the area.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
An upper low diving SE across the Great Lakes will force a cold
front offshore Sat eve followed by sfc high pressure building
across the SE states into Sun. Will carry low end PoPs Sat eve
along the coast as pcpn exits. The aforementioned upper low
slowly lifts NE through New England into Monday night with dry
NW flow prevailing. Highs Sun/Monday in the 70s. Lows mainly in
the 50s. There are indications, especially on the ECMWF, that
strong ridging aloft returns by the middle/end of next week
which would create much warmer temps. For now, will trend warmer
without going to overboard. Highs Tues in the 70s to around 80.
Highs next Wed in the 70s to low/mid 80s.

&&

.AVIATION /01Z THURSDAY THROUGH MONDAY/...
A nearly stationary frontal boundary remains located just to
the south of the forecast area. VFR conditions continue across
the CWA but scattered showers and a few strong tstms have
developed to the west over the RNK area. MVFR to potentially
IFR ceilings are expected to develop later tonight and into
tomorrow morning at all TAF sites besides SBY. Any fog threat
will be limited at the TAF sites with the highest fog potential
across southwestern portions of the area. Widespread showers
move into the region Thu morning as the next disturbance
impacts the region. Winds will remain light and variable for
much of overnight period before increasing during the day on
Thursday and turning to the east.

Outlook: Unsettled and potentially sub-VFR conditions are expected
to linger through late Saturday as a series of disturbances ride
along the frontal boundary. High pressure and VFR conditions return
to the region on Sunday, continuing into early next week.

&&

.MARINE...
Weak sfc high pressure remains situated from just off the Delmarva
thru tonight...while a frontal boundary extends from coastal NC to
the OH Valley. Light SE winds over the waters this afternoon will
become E then NE overnight. Predominantly ENE winds w/ some increase
in speeds (to 10-20 kt) expected Thu-Fri. Low pressure will be
tracking near the waters (late) Fri night-Sat morning...then off
then off the Delmarva Sat afternoon...resulting in higher onshore
windspeeds. As low pressure intensifies while tracking S of srn New
Eng Sat eve into Sun...period of moderate NW winds expected.

Waves mainly 1-2 ft on Ches Bay...seas averaging 2-3 ft into
Thu...then increasing to 2-4 ft on the Ches Bay...and 3-6 ft on the
ocean by Fri night into Sun. There could be a brief period of 5 ft
seas across the southern coastal waters during Friday. There is a
potential for higher waves/seas Fri night-Sat depending on
track/strength of the low pressure tracking through the region.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...MAS
NEAR TERM...MAS/MPR
SHORT TERM...MAS
LONG TERM...JDM
AVIATION...AJB/JEF
MARINE...JDM
Hazardous weather outlook, May 10, 8:16 PM EDT, 1 hour 36 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
816 PM EDT Wed May 10 2017

MDZ021>025-NCZ012>017-030>032-102-VAZ048-062-064-069-075>078-081>090-
092-093-095>100-509>525-120030-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Goochland-
Caroline-Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-
Prince George-Charles City-New Kent-Gloucester-Middlesex-Mathews-
Greensville-Sussex-Surry-James City-Southampton-Isle of Wight-
Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-Accomack-
Western Louisa-Eastern Louisa-Western Hanover-Eastern Hanover-
Western Chesterfield-Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
816 PM EDT Wed May 10 2017

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ060-061-065>068-079-080-120030-
Prince Edward-Cumberland-Mecklenburg-Lunenburg-Nottoway-Amelia-
Brunswick-Dinwiddie-
816 PM EDT Wed May 10 2017

This Hazardous Weather Outlook is for central Virginia and south
central Virginia.

.DAY ONE...Tonight.

Showers and thunderstorms will move southeast across the Virginia
Piedmont this evening. Gusty winds, hail and frequent lightning are
possible in the stronger storms.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 10, 7:58 PM EDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Wakefield VA
758 PM EDT WED MAY 10 2017

VAZ060-110030-
Prince Edward-
758 PM EDT WED MAY 10 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN PRINCE EDWARD
COUNTY...

At 757 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Appomattox National Historic Park to
near Evergreen. Movement was southeast at 30 mph.

Wind gusts in excess of 40 mph and small hail are possible with
these storms.

Locations impacted include...
Farmville, Hampden Sydney, Hampden Sydney College, Prospect,
Darlington Heights, Kingsville, Briery Creek Lake, Tuggle, Elam,
Briery, Allens Mill and Worsham.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs...small or weakened trees...
and blowing around trash cans...potted plants...lawn furniture and
other light outdoor objects.

Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads...and possible minor
flooding of ditches and poor drainage areas.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3726 7868 3734 7860 3740 7859 3737 7858
      3737 7857 3733 7851 3733 7849 3734 7847
      3733 7842 3708 7845 3709 7848 3713 7851
      3715 7855 3714 7858 3717 7863 3719 7864
      3719 7868 3720 7869
TIME...MOT...LOC 2357Z 299DEG 28KT 3741 7875 3726 7877

44
Special weather statement, May 10, 8:23 PM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Wakefield VA
823 PM EDT WED MAY 10 2017

VAZ060-061-066>068-110100-
Lunenburg-Nottoway-Amelia-Cumberland-Prince Edward-
823 PM EDT WED MAY 10 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN CUMBERLAND...
PRINCE EDWARD...NORTHWESTERN LUNENBURG...NORTHWESTERN NOTTOWAY AND
NORTHWESTERN AMELIA COUNTIES...

At 823 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Sheppards to near Longwood University.
Movement was southeast at 35 mph.

Wind gusts in excess of 40 mph, small hail and frequent lightning
are possible with these storms.

Locations impacted include...
Cumberland, Farmville, Hampden Sydney, Hampden Sydney College,
Longwood University, Burkeville, Guinea Mills, Sunnyside, Rice, Green
Bay, Raines Tavern, Tuggle, Prince Edward Station, Angola, Briery,
Twin Lakes State Park, Hawk, Kingsville, Grays Siding and Meherrin.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs...small or weakened trees...
and blowing around trash cans...potted plants...lawn furniture and
other light outdoor objects.

Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads...and possible minor
flooding of ditches and poor drainage areas.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3733 7851 3733 7849 3734 7849 3733 7847
      3734 7846 3752 7834 3752 7812 3706 7820
      3707 7845 3708 7844 3709 7846 3709 7848
      3735 7854
TIME...MOT...LOC 0023Z 308DEG 39KT 3740 7850 3725 7838

44
Special weather statement, May 10, 8:52 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Wakefield VA
852 PM EDT WED MAY 10 2017

VAZ060-067-068-080-513-110130-
Nottoway-Western Chesterfield-Dinwiddie-Amelia-Prince Edward-
852 PM EDT WED MAY 10 2017

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
CHESTERFIELD...SOUTHEASTERN PRINCE EDWARD...NOTTOWAY...NORTHWESTERN
DINWIDDIE AND AMELIA COUNTIES...

At 851 PM EDT, strong thunderstorms were clustered near Jetersville,
or 9 miles west of Amelia Courthouse, moving east at 35 mph.

Wind gusts in excess of 40 mph, heavy downpours and frequent
lightning are possible with this storm.

Locations impacted include...
Blackstone, Crewe, Mannboro, Amelia Courthouse, Nottoway, Burkeville,
Jetersville, Wilsons, Fort Pickett, Morven, Scotts Fork, Chula,
Spainville, North Wellville, Irby, Earls, Murdocks, Twin Lakes State
Park, Forkland and Winterham.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.

Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.

LAT...LON 3738 7823 3743 7820 3743 7819 3744 7818
      3745 7816 3738 7773 3699 7782 3699 7795
      3700 7798 3702 7800 3701 7803 3706 7817
      3708 7817 3709 7822 3712 7824 3710 7828
      3710 7831
TIME...MOT...LOC 0051Z 283DEG 29KT 3733 7816

44
Special weather statement, May 10, 8:54 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Wakefield VA
854 PM EDT WED MAY 10 2017

VAZ065-066-110130-
Mecklenburg-Lunenburg-
854 PM EDT WED MAY 10 2017

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL
MECKLENBURG AND LUNENBURG COUNTIES...

At 854 PM EDT, strong thunderstorms were clustered near Keysville,
moving southeast at 30 mph.

Wind gusts in excess of 40 mph, small hail and frequent lightning
are possible with this storm.

Locations impacted include...
Chase City, Victoria, Kenbridge, Lunenburg, Kells Corner, Rehoboth,
Wilburn, Spanish Grove, Arvins Store, Nutbush, Finneywood, Fairview,
Plantersville, Blevins Corner, Pleasant Grove, Meherrin, Oral Oaks,
Baskerville, Wightman and Rubermount.

If you see lightning or hear thunder...you are at risk. Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.

Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.

LAT...LON 3689 7849 3708 7844 3710 7837 3710 7828
      3711 7825 3709 7822 3707 7817 3706 7817
      3705 7816 3704 7814 3702 7811 3702 7808
      3666 7827 3680 7856
TIME...MOT...LOC 0054Z 303DEG 23KT 3697 7848

44
Special weather statement, May 10, 9:22 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Wakefield VA
922 PM EDT WED MAY 10 2017

VAZ060-066-110200-
Lunenburg-Prince Edward-
922 PM EDT WED MAY 10 2017

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT PRINCE EDWARD AND
NORTHWESTERN LUNENBURG COUNTIES...

At 920 PM EDT, strong thunderstorms were clustered over Darlington
Heights, or 9 miles west of Hampden Sydney, moving southeast at 25
mph.

Wind gusts in excess of 30 mph and small hail are possible with
these storms.

Locations impacted include...
Hampden Sydney College, Hampden Sydney, Darlington Heights, Green
Bay, Prospect, Briery Creek Lake, Prince Edward Station, Briery,
Arvins Store, Allens Mill, Nutbush, Scholfield, Kingsville, Elam,
Pleasant Grove, Virso, Meherrin, Simplicity and Worsham.

Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.

LAT...LON 3726 7868 3734 7860 3715 7824 3710 7823
      3708 7820 3695 7834 3701 7846 3708 7844
      3709 7848 3710 7850 3714 7852 3714 7854
      3715 7855 3714 7858 3717 7863 3719 7864
      3720 7869
TIME...MOT...LOC 0120Z 305DEG 22KT 3722 7863

jfoster
Special weather statement, May 10, 9:28 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Wakefield VA
928 PM EDT WED MAY 10 2017

VAZ067-068-080-513-514-110215-
Nottoway-Western Chesterfield-Dinwiddie-Amelia-Eastern Chesterfield
(Including Col. Heights)-
928 PM EDT WED MAY 10 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CHESTERFIELD...
NORTHEASTERN NOTTOWAY...NORTHERN DINWIDDIE AND SOUTHEASTERN AMELIA
COUNTIES...

At 927 PM EDT, a strong thunderstorm was located over Mannboro,
moving southeast at 30 mph.

Wind gusts in excess of 30 mph and small hail are possible with this
storm.

Locations impacted include...
Petersburg, Dinwiddie, Mannboro, Dewitt, Matoaca, Sutherland,
Ettrick, Burgess, Addison, Earls, Ammon, Center Star, Church Road,
Petersburg Airport, Five Forks, Walkers, Hebron, Rocky Run, Ford and
Butterworth.

Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.

Lightning is occurring with this storm. Lightning can strike more
than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.

LAT...LON 3737 7782 3723 7743 3722 7745 3721 7744
      3719 7745 3719 7743 3718 7742 3717 7742
      3699 7756 3721 7794
TIME...MOT...LOC 0127Z 299DEG 27KT 3725 7779

jfoster

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 8:23 PM EDTSpecial Weather StatementAKQPrince Edward37 min
May 10, 8:52 PM EDTSpecial Weather StatementAKQAmelia, Nottoway38 min
May 10, 8:54 PM EDTSpecial Weather StatementAKQLunenburg36 min
May 10, 9:10 PM EDTSevere Thunderstorm WarningAKQLunenburg, Mecklenburg50 min
May 10, 9:22 PM EDTSpecial Weather StatementAKQPrince Edward38 min
May 10, 9:28 PM EDTSpecial Weather StatementAKQDinwiddie47 min
May 10, 9:58 PM EDTSpecial Weather StatementAKQLunenburg, Prince Edward62 min
May 10, 10:42 PM EDTSevere Thunderstorm WarningAKQLunenburg, Mecklenburg63 min
May 10, 11:40 PM EDTSevere Thunderstorm WarningAKQMecklenburg35 min
May 10, 11:42 PM EDTSpecial Weather StatementAKQCity of Franklin63 min
May 11, 12:03 AM EDTSpecial Weather StatementAKQBrunswick42 min
May 11, 2:00 AM EDTSpecial Weather StatementAKQSurry, City of Hampton, City of Newport News, City of Norfolk, City of Poquoson, City of Portsmouth and 1 more45 min
May 11, 2:57 AM EDTSmall Craft AdvisoryAKQ5 days
May 11, 7:16 AM EDTSpecial Weather StatementAKQEssex, King and Queen, King William29 min
May 11, 7:45 AM EDTSpecial Weather StatementAKQKing and Queen, Middlesex30 min
May 11, 8:18 AM EDTSpecial Weather StatementAKQMathews, Middlesex42 min
May 11, 9:39 AM EDTSpecial Weather StatementAKQNorthampton36 min
May 11, 10:16 AM EDTSpecial Marine WarningAKQ44 min
May 11, 6:04 PM EDTCoastal Flood StatementAKQAccomack, Gloucester, James City, Lancaster, Mathews, Middlesex and 10 more24 hr
May 11, 6:34 PM EDTSpecial Weather StatementAKQMecklenburg41 min
May 11, 6:40 PM EDTSevere Thunderstorm WarningAKQMecklenburg50 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.